I was prescribed Cephalexin and have been taking it 4x daily now for 4 days. My other doctor prescribed Amoxicillin which was 2x daily since the infection was not getting better. I took my Cephalexin in the early AM then 2 hours later remembered I was switching meds so I took the Amoxicillin before it would have been time to take my next Cephalexin dose. I will not mix and will not take the Cephalexin again but after the fact am concerned I took the Amoxicillin too soon and should have waited longer. As long as I don't mix which I won't will this temporary mixing cause me harm?
21 Apr 2012
We need more info. Were you put on the 2 antibiotics for the same thing? Does the second doc know you were taking cephalexin? There is no reason you can't take both, other then you may get some diarrhea. I've seen many a patient on 2 or even 3 antibiotics for a difficult infection.
21 Apr 2012
As a general rule, even in the hospital, people/patients are always switched to alternative anti-biotics when one is not working, or was not strong enough... Also, for future reference, in my experience as a mother of 20 plus years, wife and so on, my experiences with Amoxicillin is that it just is not strong enough, the time period in which you take it is too long and have found other anti-biotics to be far better especially the 5 dose anti-biotic to work way better quicker and getting the infection out of your system. 2 of my children were switched from Amoxicillin and quickly put on another anti-biotic and were told that they could take the new dose the same day, like a night dose after they had had the other in the morning... you should be fine, and if still unsure, just call your local pharmacy and the pharmacist can most certainly help you in this area... Good luck Blaze22
21 Apr 2012
It is not uncommon to take two antibiotics at a time. You usually take them at different specific times, that is more for your protection than that the two will interact with each other. Does that make sense? Long story short... the two taken together may produce some nausea and diarrhea but nothing else harmful from taking them at the same time. Both are of a different class of antibiotic thus they work differently in your body. Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I get vaginal bacteria infections quite often and cannot get into see my doctor for a few days and i cannot wait that long. my mom has cephalexin and ...
4 answers • 29 Dec 2009
... appropriate? What would be the benefit of one over the other? Three years ago doctors said amoxicillin was not working for our son and Strep. ...
0 answers • 4 Jun 2011
My daughter who is 22 yrs. old. Is in great pain. The doctor has prescribed Amoxicillin and Cortiporin ear drops. However, until the medication kicks ...
2 answers • 19 Dec 2011
It is under the chin, not external at this time, just swelling. Last year though there was some oozing on his fur on the outside of his chin. I think ...
1 answer • 15 May 2012
and im getting a little pains in my abdamen i am taking over the counter meds.for my yeast infection but it doesnt feel like its working what should ...
6 answers • 27 May 2012